Alert archive / Texas / River Flood Warnings in 2010
River Flood Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Apr 14, 2010, 9:14 PM CDT for Presidio County, Texas. It took effect at Apr 17, 2010, 2:30 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2010, 9:14 PM CDT (02:14 UTC)
- In effect from
- Apr 17, 2010, 2:30 AM CDT
- Expired
- Apr 16, 2010, 8:28 PM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
638
WGUS44 KMAF 150214
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
914 PM CDT WED APR 14 2010
...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS...
RIO GRANDE ABOVE PRESIDIO 6WNW AFFECTING PRESIDIO COUNTY
FLOODING IS FORECAST ALONG THE RIO GRANDE ABOVE THE RIO CONCHOS BY
FRIDAY EVENING AS UPSTREAM WATER REACHES THE AREA. RIVER LEVELS ARE
FORECAST TO CREST AT 9.5 FEET (2.9 METERS)....JUST ABOVE FLOOD STAGE...BY
SATURDAY MORNING. RAINFALL REMAINS IN THE FORECAST FOR THIS AREA
AND ANY ADDITIONAL RAINFALL TONIGHT OR TOMORROW MAY CHANGE THE
CURRENT FORECAST. ADDITIONAL STATEMENTS ARE EXPECTED THURSDAY
MORNING.
RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER
CURRENT CONDITIONS.
TXC377-151814-
/O.NEW.KMAF.FL.W.0002.100417T0430Z-100418T1030Z/
/PIOT2.1.ER.100417T0430Z.100417T1200Z.100417T2230Z.NO/
914 PM CDT WED APR 14 2010
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLOOD WARNING FOR
THE RIO GRANDE ABOVE PRESIDIO 6WNW.
* FROM FRIDAY EVENING TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING
IS CANCELLED.
* AT 8PM WEDNESDAY THE STAGE WAS 5.0 FEET (1.5 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS).
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY BEFORE MIDNIGHT AND
CONTINUE TO RISE TO NEAR 9.5 FEET (2.9 METERS) BY SATURDAY MORNING.
THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON.
* IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE
FLOOD PLAIN BETWEEN THE LEVEES.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME THU FRI SAT SUN
7AM 7AM 7AM 7AM
PRESIDIO 6WNW 6.0 9.0 5.0 WED 8 PM 6.8 9.5 8.1 7.0
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME THU FRI SAT SUN
7AM 7AM 7AM 7AM
PRESIDIO 6WNW 1.8 2.7 1.5 WED 8 PM 2.1 2.9 2.5 2.1
$$4 follow-up statements
716
WGUS84 KMAF 151422
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
922 AM CDT THU APR 15 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
RIO GRANDE ABOVE PRESIDIO 6WNW AFFECTING PRESIDIO COUNTY
RIVER FLOODING IS STILL FORECASTED TO OCCUR ON THE RIO GRANDE ABOVE
THE RIO CONCHOS BY LATE TOMORROW EVENING...DUE TO RECENT RAINFALL.
RIVER LEVELS ARE EXPECTED TO CREST AT 10.2 FEET BY SATURDAY NIGHT.
THE RIVER LEVELS ARE THEN EXPECTED TO BEGIN TO FALL AND GO BELOW
FLOOD STAGE BY SUNDAY EVENING...AND THEN FALL BELOW ACTION STAGE BY
MONDAY EVENING. ANY ADDITIONAL RAINFALL MAY CHANGE THE CURRENT
FORECAST. ADDITIONAL STATEMENTS ARE EXPECTED THIS EVENING.
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER
CURRENT CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR THE LATEST TEXAS ROAD CONDITIONS... PLEASE CALL THE TEXAS
DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292
&&
TXC377-160622-
/O.EXT.KMAF.FL.W.0002.100417T0417Z-100419T1500Z/
/PIOT2.1.ER.100417T0417Z.100418T0000Z.100419T0300Z.NO/
922 AM CDT THU APR 15 2010
...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE RIO GRANDE ABOVE PRESIDIO 6WNW.
* FROM FRIDAY EVENING TO MONDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8AM THURSDAY THE STAGE WAS 5.1 FEET (1.6 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS).
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND
CONTINUE TO RISE TO NEAR 10.2 FEET (3.1 METERS) BY SATURDAY
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY BEFORE
MIDNIGHT.
* IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE
FLOOD PLAIN BETWEEN THE LEVEES.
THIS CREST COMPARES TO A PREVIOUS CREST OF 10.2 FEET ON OCT 6 1990.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME THU THU FRI FRI
1PM 7PM 1AM 7AM
PRESIDIO 6WNW 6.0 9.0 5.1 THU 8 AM 5.2 5.8 6.3 6.8
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME THU THU FRI FRI
1PM 7PM 1AM 7AM
PRESIDIO 6WNW 1.8 2.7 1.6 THU 8 AM 1.6 1.8 1.9 2.1
$$674
WGUS84 KMAF 151922
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
222 PM CDT THU APR 15 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
RIO GRANDE AT CANDELARIA 3N AFFECTING PRESIDIO COUNTY
RIO GRANDE ABOVE PRESIDIO 6WNW AFFECTING PRESIDIO COUNTY
FLOODING IS OCCURRING CURRENTLY ALONG THE RIO GRANDE AT
CANDELARIA...AND FLOODING IS FORECASTED TO OCCUR ABOVE THE RIO
CONCOHOS.
THE CURRENT RIVER LEVEL AT CANDELARIA IS 10.14 FEET AND THE RIVER
LEVEL IS FORECASTED TO CREST BY THIS EVENING AT 12.2 FEET. THE
RIVER LEVEL WILL THEN BEGIN TO FALL AND GO BELOW FLOOD STAGE BY
TOMORROW AFTERNOON... AND THEN FALL BELOW ACTION STAGE BY LATE
TOMORROW NIGHT.
THE CURRENT RIVER LEVEL ABOVE THE RIO CONCHOS IS 5.17 FEET AND THE
RIVER LEVEL IS FORECASTED TO CREST AT 12.5 FEET BY LATE SATURDAY
NIGHT. THE RIVER LEVEL WILL THEN BEGIN TO FALL AND GO BELOW FLOOD
STAGE BY MONDAY MORNING...AND THEN FALL BELOW ACTION STAGE BY
MONDAY AFTERNOON.
ANY ADDITIONAL RAINFALL MAY CHANGE THE CURRENT FORECAST. ADDITIONAL
STATEMENTS ARE EXPECTED THIS EVENING.
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER
CURRENT CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR THE LATEST TEXAS ROAD CONDITIONS... PLEASE CALL THE TEXAS
DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292
&&
TXC377-161122-
/O.EXT.KMAF.FL.W.0001.000000T0000Z-100417T0325Z/
/CDET2.2.ER.100414T2012Z.100416T0000Z.100416T1525Z.NR/
222 PM CDT THU APR 15 2010
...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE RIO GRANDE AT CANDELARIA 3N.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1PM THURSDAY THE STAGE WAS 10.1 FEET (3.1 METERS).
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 8.5 FEET (2.6 METERS).
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.2 FEET (3.7
METERS) BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE
TOMORROW LATE MORNING.
* IMPACT...AT 8.5 FEET (2.6 METERS)...THE RIVER REACHES FLOOD STAGE.
MINOR FLOODING OF THE RIVER ROAD IN LOW AREAS IS POSSIBLE. HOMES IN
CANDELARIA ARE NOT EXPECTED TO BE AFFECTED. FARMERS AND RANCHERS
NEED TO REMAIN ALERT TO THE WEATHER AND RIVER CONDITIONS AS
LIVESTOCK AND MACHINERY MAY NEED TO BE MOVED TO HIGHER GROUND.
THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET ON JUN 20 2009.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME THU FRI FRI FRI
7PM 1AM 7AM 1PM
CANDELARIA 3N 7.5 8.5 10.1 THU 1 PM 12.2 10.1 8.9 8.2
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME THU FRI FRI FRI
7PM 1AM 7AM 1PM
CANDELARIA 3N 2.3 2.6 3.1 THU 1 PM 3.7 3.1 2.7 2.5
$$
TXC377-161122-
/O.EXT.KMAF.FL.W.0002.100417T0430Z-100419T2200Z/
/PIOT2.1.ER.100417T0430Z.100418T0600Z.100419T1000Z.NO/
222 PM CDT THU APR 15 2010
...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE RIO GRANDE ABOVE PRESIDIO 6WNW.
* FROM FRIDAY EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 1PM THURSDAY THE STAGE WAS 5.2 FEET (1.6 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS).
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND
CONTINUE TO RISE TO NEAR 12.5 FEET (3.8 METERS) BY EARLY SUNDAY
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE
FLOOD PLAIN BETWEEN THE LEVEES.
THIS CREST COMPARES TO A PREVIOUS CREST OF 10.2 FEET ON OCT 6 1990.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME THU FRI FRI FRI
7PM 1AM 7AM 1PM
PRESIDIO 6WNW 6.0 9.0 5.2 THU 1 PM 5.6 6.3 6.8 7.6
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME THU FRI FRI FRI
7PM 1AM 7AM 1PM
PRESIDIO 6WNW 1.8 2.7 1.6 THU 1 PM 1.7 1.9 2.1 2.3
$$551
WGUS84 KMAF 160235
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
935 PM CDT THU APR 15 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
RIO GRANDE ABOVE PRESIDIO 6WNW AFFECTING PRESIDIO COUNTY
RIO GRANDE AT CANDELARIA 3N AFFECTING PRESIDIO COUNTY
FLOODING WILL CONTINUE ALONG THE RIO GRANDE NEAR CANDELERIA.
THE CURRENT RIVER LEVEL IS 11.7 FEET (3.6 METERS) AND A CREST OF
NEAR 12.3 FEET (3.7 METERS)IS EXPECTED BY EARLY FRIDAY MORNING.
RIVER LEVELS ARE FORECAST TO BEGIN TO FALL BELOW FLOOD STAGE...8.5
FEET (2.6 METERS)...BY LATE FRIDAY MORNING. RIVER LEVELS ALONG THE
RIO GRANDE ABOVE THE RIO CONCHOS ARE FORECAST TO RISE TO NEAR FLOOD
STAGE BY FRIDAY EVENING AND CREST AT NEAR 12.5 FEET (3.5 METERS) BY
SUNDAY MORNING. RIVER LEVELS ARE THEN EXPECTED TO STEADILY DECREASE.
ANY ADDITIONAL RAINFALL TONIGHT OR TOMORROW MAY CHANGE THE CURRENT
FORECAST. ADDITIONAL STATEMENTS ARE EXPECTED FRIDAY MORNING.
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER
CURRENT CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR THE LATEST TEXAS ROAD CONDITIONS... PLEASE CALL THE TEXAS
DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292
&&
TXC377-161835-
/O.CON.KMAF.FL.W.0001.000000T0000Z-100417T0325Z/
/CDET2.2.ER.100414T2012Z.100416T0600Z.100416T1525Z.NR/
935 PM CDT THU APR 15 2010
THE FLOOD WARNING CONTINUES FOR
THE RIO GRANDE AT CANDELARIA 3N.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9PM THURSDAY THE STAGE WAS 11.9 FEET (3.6 METERS).
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 8.5 FEET (2.6 METERS).
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.3 FEET (3.7
METERS) BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD
STAGE TOMORROW LATE MORNING.
* IMPACT...AT 12.0 FEET (3.7 METERS)...FLOODING OF LOW AREAS ON THE
RIVER ROAD CONTINUES. HOMES ON THE WEST SIDE OF THE MAIN ROADWAY
WILL LIKELY BEGIN TO BE AFFECTED BY WATER IN THE FLOODPLAIN.
LIVESTOCK AND MACHINERY ALONG THE RIVER WILL BE IMPACTED BY THE
RIVER LEVELS.
THIS CREST COMPARES TO A PREVIOUS CREST OF 11.2 FEET ON SEP 19 2007.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME FRI FRI FRI FRI
1AM 7AM 1PM 7PM
CANDELARIA 3N 7.5 8.5 11.9 THU 9 PM 12.3 8.9 8.2 7.7
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME FRI FRI FRI FRI
1AM 7AM 1PM 7PM
CANDELARIA 3N 2.3 2.6 3.6 THU 9 PM 3.7 2.7 2.5 2.3
$$
TXC377-161835-
/O.EXT.KMAF.FL.W.0002.100417T0730Z-100419T2221Z/
/PIOT2.1.ER.100417T0730Z.100418T0600Z.100419T1021Z.NO/
935 PM CDT THU APR 15 2010
...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE RIO GRANDE ABOVE PRESIDIO 6WNW.
* FROM LATE FRIDAY NIGHT TO MONDAY AFTERNOON...OR UNTIL THE WARNING
IS CANCELLED.
* AT 9PM THURSDAY THE STAGE WAS 5.4 FEET (1.6 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS).
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND
CONTINUE TO RISE TO NEAR 12.6 FEET (3.8 METERS) BY SUNDAY MORNING.
THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 12.0 FEET (3.7 METERS)...WATER REACHES THE BASE OF THE
LEVEE. MINOR DAMAGE TO FLOOD PLAIN BETWEEN LEVEES IS POSSIBLE.
THIS CREST COMPARES TO A PREVIOUS CREST OF 14.0 FEET ON SEP 1 1958.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME FRI FRI FRI FRI
1AM 7AM 1PM 7PM
PRESIDIO 6WNW 6.0 9.0 5.4 THU 9 PM 5.8 6.4 7.2 8.1
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME FRI FRI FRI FRI
1AM 7AM 1PM 7PM
PRESIDIO 6WNW 1.8 2.7 1.6 THU 9 PM 1.8 2.0 2.2 2.5
$$475
WGUS84 KMAF 170128
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
828 PM CDT FRI APR 16 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
TEXAS...
RIO GRANDE ABOVE PRESIDIO 6WNW AFFECTING PRESIDIO COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
RIO GRANDE AT CANDELARIA 3N AFFECTING PRESIDIO COUNTY
RIVER LEVELS ALONG THE RIO GRANDE BELOW THE RIO CONCHOS ARE FORECAST
TO REMAIN BELOW FLOOD STAGE...SO THE FLOOD WARNING HAS BEEN
CANCELLED. THE CURRENT RIVER LEVEL ALONG THE RIO GRANDE NEAR
CANDELERIA IS 10.6 FEET (3.2 METERS) WHICH IS ABOVE FLOOD STAGE.
RIVER LEVELS ARE FORECAST TO SLOWLY FALL TO BELOW FLOOD STAGE BY
SUNDAY MORNING. ALTHOUGH WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED
...ANY ADDITIONAL RAINFALL COULD RESULT IN CHANGES TO THE CURRENT
FORECAST. ADDITIONAL STATEMENTS WILL BE ISSUED SATURDAY MORNING.
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER
CURRENT CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR THE LATEST TEXAS ROAD CONDITIONS... PLEASE CALL THE TEXAS
DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292
&&
TXC377-171728-
/O.EXT.KMAF.FL.W.0001.000000T0000Z-100418T2100Z/
/CDET2.2.ER.100414T2012Z.100416T0215Z.100418T0900Z.NR/
828 PM CDT FRI APR 16 2010
...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE RIO GRANDE AT CANDELARIA 3N.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8PM FRIDAY THE STAGE WAS 10.5 FEET (3.2 METERS).
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 8.5 FEET (2.6 METERS).
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY MORNING.
* IMPACT...AT 10.0 FEET (3.0 METERS)...SOME SECTIONS OF THE RIVER ROAD
WILL BE FLOODED. WATER LEVELS IN THE FLOOD PLAIN MAY BEGIN TO
AFFECT HOMES BETWEEN THE RIVER ROAD AND THE RIVER. THE ROADWAY TO
THE FOOT BRIDGE MAY BE INUNDATED. LIVESTOCK AND MACHINERY MAY NEED
TO BE MOVED AS TIME AND CONDITIONS PERMIT.
THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET ON JUN 20 2009.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SAT SAT SAT SAT
1AM 7AM 1PM 7PM
CANDELARIA 3N 7.5 8.5 10.5 FRI 8 PM 10.2 9.6 9.1 8.8
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SAT SAT SAT SAT
1AM 7AM 1PM 7PM
CANDELARIA 3N 2.3 2.6 3.2 FRI 8 PM 3.1 2.9 2.8 2.7
$$
TXC377-170158-
/O.CAN.KMAF.FL.W.0002.000000T0000Z-100419T2221Z/
/PIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
828 PM CDT FRI APR 16 2010
THE FLOOD WARNING IS CANCELLED FOR
THE RIO GRANDE ABOVE PRESIDIO 6WNW.
* AT 8PM FRIDAY THE STAGE WAS 5.6 FEET (1.7 METERS).
* FLOOD STAGE IS 9.0 FEET (2.7 METERS).
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 5.8 FEET (1.8
METERS) EARLY WEDNESDAY MORNING.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SAT SAT SAT SAT
1AM 7AM 1PM 7PM
PRESIDIO 6WNW 6.0 9.0 5.6 FRI 8 PM 5.7 5.7 5.7 5.7
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SAT SAT SAT SAT
1AM 7AM 1PM 7PM
PRESIDIO 6WNW 1.8 2.7 1.7 FRI 8 PM 1.7 1.7 1.7 1.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Apr 14, 7:02 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 14, 7:02 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 702 PM CDT WED APR 14 2010 .UPDATE... WE HAVE UPDATED THE FORECAST TO INCREASE RAIN CHANCES ACROSS THE GUADALUPE MOUNTAINS SOUTH INTO THE MARFA PLATEAU AND BIG BEND REGION. && .DISCUSSION... SATELLITE AND RADAR TRENDS ALONG WITH SUPPORT FROM THE LATEST SREF AND 4KM WRF/NMM MODELS SUGGEST CONVECTION WILL CONTINUE TO DEVELOP ACROSS FAR WEST TEXAS THIS EVENING. THIS ACTIVITY WILL MOVE SLOWLY INTO SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH THIS EVENING AND INTO EARLY THURSDAY MORNING. RAIN CHANCES AND QPF HAVE BEEN INCREASED ACROSS THE GUADALUPE MOUNTAINS SOUTH INTO THE MARFA PLATEAU AND PRESIDIO VALLEY. OTHER MINOR CHANGES WERE MADE TO THE DEW POINTS AND WINDS. && .PREV DISCUSSION... /ISSUED 628 PM CDT WED APR 14 2010/ DISCUSSION... PLEASE SEE THE 00Z AVIATION DISCUSSION. AVIATION... MVFR TO IFR CONDITIONS ARE EXPECTED FOR MOST OF THE TERMINALS THROUGH TONIGHT DUE TO LOW STRATUS. THUNDERSTORM COVERAGE CONTINUES TO INCREASE ACROSS MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS EVENING. ALL OF THE TERMINALS SHOULD EXPERIENCE PRECIPITATION THROUGH TOMORROW MORNING. THUNDERSTORMS ARE ALSO ANTICIPATED...BUT THE SEVERE THREAT WILL REMAIN ISOLATED. VERY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS. PREV DISCUSSION... /ISSUED 325 PM CDT WED APR 14 2010/ DISCUSSION... LATEST SFC ANALYSIS SHOWS A VERY MOIST...UNSTABLE AMS IN PLACE...W/AN AXIS OF SBCAPES IN THE 1500-2500 J/KG RANGE ALONG AND JUST EAST OF THE DRYLINE...WHICH IS ON THE WESTERN EDGE OF THE FA. MEANWHILE...A SHORTWAVE MOVING THRU CHIHUAHUA ON WV IMAGERY IS POISED TO MOVE INTO THE AREA OVERNIGHT...AND THRU WEST TEXAS/SE NM THURSDAY. FORECAST SOUNDINGS SUGGEST CONDITIONS WILL BE OPTIMAL FOR A HAIL THREAT OVERNIGHT...W/WET BULB ZEROES AROUND 8KFT AGL. PROGGED DEEP LAYER/STORM MOTION IS WEAK...AND W/PWATS NEAR AN INCH...FLASH FLOODING WILL BE THE MAIN THREAT...AND WE/VE ADDED MODERATE RAIN TO THE GRIDS. MPE ESTIMATES OVER 2 INCHES HAVE FALLEN ALREADY ON THE STOCKTON PLATEAU...AND W/DEEPER CONVECTION DEVELOPING SOUTHWEST OF THE RIO GRANDE...RIVER RISES ARE LIKELY OVERNIGHT. OTHERWISE...PRECIP FOCUS WILL SHIFT EAST OVER THE NEXT COUPLE OF DAYS AS THE TROUGH MEANDERS EAST INTO CENTRAL TEXAS. FRIDAY NIGHT...GFS BRINGS IN ANOTHER TROUGH...FOR CONTINUED CHANCES OF CONVECTION INTO THE WEEKEND. THE AREA MAY SEE A BREAK IN ACTIVITY SUNDAY NIGHT AS WEAK RIDGING MOVES THRU...BUT A THIRD TROUGH IS ON TAP MONDAY AND TUESDAY...BEFORE BETTER RIDGING SETS IN WEDNESDAY. FOR TEMPS...CONTINUED RELATIVELY COOL TEMPS FOR THIS TIME OF YEAR...ALTHOUGH W/MOISTURE IN PLACE...AND EXPECTED PRECIP/CLOUD COVER...GUIDANCE LOWS CONTINUE TO RUN A LITTLE COOL. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 60 66 58 66 / 70 60 30 30 CARLSBAD NM 57 73 56 75 / 70 20 10 10 DRYDEN TX 63 71 61 73 / 70 50 30 20 FORT STOCKTON TX 59 73 58 76 / 70 40 10 10 GUADALUPE PASS TX 52 67 49 71 / 80 10 10 10 HOBBS NM 59 67 55 74 / 70 50 10 10 MARFA TX 47 71 43 71 / 70 10 10 10 MIDLAND INTL AIRPORT TX 61 68 57 68 / 70 50 30 30 ODESSA TX 61 68 55 73 / 70 50 30 20 WINK TX 62 75 60 77 / 70 40 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/78
Hazardous weather outlook, Apr 14, 12:47 PM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1247 PM CDT WED APR 14 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1247 PM CDT WED APR 14 2010 /1147 AM MDT WED APR 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT... ESPECIALLY ACROSS THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...AND PERMIAN BASIN. THE MAIN CONCERN WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE INTO THE WEEKEND. HEAVY RAIN AND LOCALIZED FLOODING WILL BE THE MAIN THREAT FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...HOWEVER REPORTS OF EXCESSIVE RAIN OR FLOODING WOULD BE APPRECIATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 14, 3:53 PM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 PM CDT WED APR 14 2010 TXZ057-058-074-142130- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 353 PM CDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING EAST CENTRAL CULBERSON COUNTY UNTIL 430 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF KENT AT 350 PM CDT. THIS STORM IS NEARLY STATIONARY IN MOVEMENT. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS NEAR 50 MPH ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
Special weather statement, Apr 14, 3:59 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 PM CDT WED APR 14 2010 TXZ080-081-142145- BIG BEND AREA-MARFA PLATEAU- 359 PM CDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING SOUTHEASTERN PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 445 PM CDT... A STRONG THUNDERSTORM WITH HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS WAS LOCATED OVER EXTREME SOUTHEASTERN PRESIDIO COUNTY AT 358 PM CDT...MOVING EAST AT 10 MPH. THIS STORM WAS ABOUT 16 MILES SOUTHEAST OF CASA PIEDRA NEAR THE BREWSTER PRESIDIO COUNTY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Apr 14, 4:02 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 PM CDT WED APR 14 2010 TXZ080-142145- MARFA PLATEAU- 402 PM CDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING CENTRAL JEFF DAVIS AND NORTH CENTRAL PRESIDIO COUNTIES UNTIL 445 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF VALENTINE AT 400 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS THUNDERSTORM WILL IMPACT U.S. HIGHWAY 90 BETWEEN MILE MARKERS 140 AND 158 AS WELL AS FARM TO MARKET ROAD 505. HAIL UP TO THE SIZE OF NICKELS AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINS CAN ALSO BE EXPECTED. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
Local storm report, Apr 14, 4:58 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
458 PM CDT WED APR 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL KENT 31.07N 104.22W
04/14/2010 E1.00 INCH CULBERSON TX PUBLIC
QUARTER SIZE HAIL REPORTED HALF A MILE EAST OF KENT.
&&
CHRIS.DANIELSSpecial weather statement, Apr 14, 5:07 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 507 PM CDT WED APR 14 2010 TXZ058-074-142245- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 507 PM CDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR THUNDERSTORMS AFFECTING NORTH CENTRAL JEFF DAVIS...SOUTHEASTERN CULBERSON AND WEST CENTRAL REEVES COUNTIES UNTIL 545 PM CDT... A CLUSTER OF THUNDERSTORMS WAS LOCATED 3 MILES EAST OF KENT AT 503 PM CDT. THESE THUNDERSTORMS WERE NEARLY STATIONARY IN MOVEMENT. AREAS AFFECTED INCLUDE INTERSTATE 10 BETWEEN MILE MARKERS 175 AND 186 AND STATE HIGHWAY 118 NORTH OF MILE MARKER 388. HAIL UP TO THE SIZE OF NICKELS AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINS CAN ALSO BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THIS AREA OF THUNDERSTORMS APPROACHES YOUR LOCATION. &&
Special weather statement, Apr 14, 7:07 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 707 PM CDT WED APR 14 2010 NMZ028-150030- EDDY COUNTY PLAINS- 607 PM MDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL EDDY COUNTY UNTIL 630 PM MDT... A THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF PENNIES AND GUSTY WINDS WAS LOCATED 5 MILES NORTH OF WHITES CITY AT 607 PM MDT...MOVING NORTH AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:38 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| Apr 14, 8:19 PM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Apr 14, 9:37 PM CDT | Areal Flood Advisory | MAF | Presidio | 3 hr |
| Apr 15, 9:44 AM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Apr 15, 10:24 AM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Apr 15, 11:27 AM CDT | Areal Flood Advisory | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin | 3 hr |
| Apr 15, 12:05 PM CDT | Areal Flood Advisory | MAF | Crane, Reagan, Upton | 3 hr |
| Apr 15, 1:20 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 7 hr |
| Apr 15, 1:28 PM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 8 more | 15 hr |
| Apr 15, 1:30 PM CDT | Areal Flood Advisory | MAF | Glasscock | 4 hr |
| Apr 15, 2:27 PM CDT | Areal Flood Advisory | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin | 7 hr |
| Apr 15, 3:00 PM CDT | Areal Flood Advisory | MAF | Crane, Reagan, Upton | 4 hr |
| Apr 15, 4:47 PM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 7 hr |
| Apr 15, 5:45 PM CDT | Flash Flood Warning | MAF | Glasscock, Howard | 3 hr |
Nearby
River Flood Warnings in Texas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.